Alert archive / Nevada / Wind Advisories in 2023
Wind Advisory 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jan 19, 2023, 2:22 AM PST for Inyo County, California; Clark County, Esmeralda County, Nye County, Nevada. It took effect at Jan 19, 2023, 1:00 PM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2023, 2:22 AM PST (10:22 UTC)
- In effect from
- Jan 19, 2023, 1:00 PM PST
- Expired
- Jan 20, 2023, 10:00 AM PST
- In force
- 21 hr
- Issued by
- NWS Las Vegas, NV
Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 223 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2329 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
232 WWUS75 KVEF 191022 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 222 AM PST Thu Jan 19 2023 CAZ520-522-NVZ014-017-192130- /O.NEW.KVEF.WI.Y.0005.230119T2100Z-230120T1800Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 222 AM PST Thu Jan 19 2023 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST FRIDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In California, Owens Valley and Death Valley National Park. In Nevada, Esmeralda and Central Nye County and Western Clark and Southern Nye County. * WHEN...From 1 PM this afternoon to 10 AM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds will make driving difficult for motorcycles...large trucks...trailers and campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
2 follow-up statements
027 WWUS75 KVEF 192040 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1240 PM PST Thu Jan 19 2023 CAZ520-522-NVZ014-017-201800- /O.CON.KVEF.WI.Y.0005.230119T2100Z-230120T1800Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 1240 PM PST Thu Jan 19 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In California, Owens Valley and Death Valley National Park. In Nevada, Esmeralda and Central Nye County and Western Clark and Southern Nye County. * WHEN...Until 10 AM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds will make driving difficult for motorcycles...large trucks...trailers and campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
721 WWUS75 KVEF 201736 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 936 AM PST Fri Jan 20 2023 CAZ520-522-NVZ014-017-201845- /O.EXP.KVEF.WI.Y.0005.000000T0000Z-230120T1800Z/ Owens Valley-Death Valley National Park- Esmeralda and Central Nye County- Western Clark and Southern Nye County- Including Bishop, Independence, Lone Pine, Olancha, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 936 AM PST Fri Jan 20 2023 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Winds will remain gusty into the afternoon, but have weakened enough to allow the advisory to expire. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 18, 3:18 PM PST, 11 hours 4 minutes earlier.
Area forecast discussion, Jan 18, 3:18 PM PST, 11 hours 4 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 318 PM PST Wed Jan 18 2023 .SYNOPSIS...Active weather returns to the region tomorrow, with rain and low elevation snow chances in the forecast. As the system moves through our region, gusty north winds will pick up across southwestern Nevada and southeastern California on Friday. Sunday into Monday, another system approaches our region, but is expected to be largely a wind-maker. && .SHORT TERM...Today through Friday. Quiet weather today with sunny skies and light winds will come to an end tomorrow as another weather system approaches our forecast area. This system is unlike the previous few events in that there is no associated warm atmospheric river that will keep snow levels elevated. This system will move into the Pacific Northwest through the day today, before digging southward as it closes off over central Nevada Thursday. Moisture amounts will be meager, with forecast PWATs between 0.25 and 0.50 inches, so not expecting incredible snow accumulations. That said, due to the cooler origin of this system, snow levels will drop below 3000 feet at times. Issued Winter Weather Advisories from 10 AM Thursday through 10 AM Friday PST for the Spring Mountains, Sheep Range, northern Mohave County, southern Mohave County above 3500 feet, and Lincoln County above 5500 feet due to the potential for low-elevation impacts. 0.5 to 2 inches of accumulating snowfall is possible on the following roadways: [Clark County] Red Rock Scenic Loop, Kyle Canyon Road, Lee Canyon Road, Deer Creek Road, [Lincoln County] Highway 93 north of Panaca, State Route 319, State Route 320, [Mohave County] Interstate 15 through the Virgin River Gorge, Interstate 40 east of Kingman, Buck and Doe Road, and Hualapai Mountain Road. Due to the low snow levels, it is possible that the western side of the Las Vegas Valley including Summerlin may see snow flurries or even a dusting of snow overnight Thursday, but not expecting impactful snow accumulation. Gusty southwest winds will pick up across the region Thursday morning and afternoon as the center of the circulation passes overhead. Through the day, as the system pushes southeastward, gusty northwesterly winds will increase behind it, with highest speeds across southwestern Nevada and southeastern California. Speeds will approach Wind Advisory criteria, but at present, chances are not widespread enough to warrant any wind-related headlines. Temperatures will remain around 10 degrees below seasonal averages. .LONG TERM...Saturday through next Tuesday. There is only one system to talk about in the extended regarding shortwave energy moving from southwest Canada on Saturday to the Four Corners region late Sunday or early Monday. The track that is currently forecast would clip our eastern zones bringing, at best, a slight chance of showers mainly to the northern and eastern regions of Lincoln County and to the northern parts of Mohave County. The system, if the current forecast track holds, would be more of a wind maker for our region and could result in enhanced north winds in north wind prone areas and along the Colorado River Valley on Monday. Some uncertainty continues regarding the evolution of the system and the potential for wind impacts in our area. Looking beyond the official forecast period...the deterministic GFS and GEFS forecasts cooler than average conditions lasting through the end of the month. In the Climate Prediction Center's 8-14 Day Outlook, temperatures across our area are cooler than average and remain cooler than average in their 3-4 week outlook which would take us into the second week of February. The 3-month outlook through the end of March gives some hope of warmer than average conditions returning at some point beyond the first or second week of February. The precipitation outlook from CPC has our area drier than average to near normal through the end of the month with wetter than average conditions could possibly make a return heading into early February. && .AVIATION...For Harry Reid...Light winds, 10 knots or less, will follow typical diurnal directional trends through the evening hours. Winds will become light and variable during the overnight and early morning hours before breezy southwesterly winds kick up late Thursday morning. Cloud cover will increase overnight and tomorrow morning, with vicinity showers possible on Thursday afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Winds at KVGT and KHND will follow typical diurnal directional trends with speeds of 10 knots or less. Light and variable winds will continue through the overnight hours at KBIH before picking up and becoming more northerly Thursday morning. KDAG will tend favor a more westerly direction with a period of light and variable winds this afternoon. Northerly winds will become westerly and then light and variable later this evening at KEED. KIFP will favor a north/northeasterly component through the afternoon and evening before becoming light and variable overnight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Varian LONG TERM...Salmen AVIATION...Stessman For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2023Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.